Quasi-subfield polynomials and the elliptic curve discrete logarithm problem

Research output: Contribution to journalArticlepeer-review

Authors

Colleges, School and Institutes

External organisations

  • University of California
  • University of California, Irvine
  • Institute for Infocomm Research, Singapore
  • Nanyang Technological University

Abstract

We initiate the study of a new class of polynomials which we call quasi-subfield polynomials. First, we show that this class of polynomials could lead to more efficient attacks for the elliptic curve discrete logarithm problem via the index calculus approach. Specifically, we use these polynomials to construct factor bases for the index calculus approach and we provide explicit complexity bounds. Next, we investigate the existence of quasi-subfield polynomials.

Details

Original languageEnglish
Pages (from-to)25-38
JournalJournal of Mathematical Cryptology
Volume14
Issue number1
Publication statusPublished - 14 Jun 2020

Keywords

  • Elliptic Curve Discrete Logarithm Problem, Cryptanalysis, Finite fields